MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX PMIC-110; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX PMIC-110; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449036
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k023568, k024152, k030091, k030677, k031306, k031679, k032131, k033784, k033889, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, k082913, k131331, and k14046.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the panel phoenix pmic-110 a patient isolate (enterococcus faecium) had a high mic (false resistance) for the drug linezolid.The user noted that all isolates were sent to a reference laboratory for confirmation.No health impact or consequence reported.Report 3 of 8.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information d10.Device available for eval: yes.D10.Returned to manufacturer on 23-jun-2025.H3.Device eval by manufacturer, yes.Investigation summary: this complaint is for high mic linezolid (lzd) when using phoenix panel pmic-110 (catalog number 449036) batch number 5042883.Customer returned panels, isolates, phoenix generated lab reports and binary files were available for investigation.The customer provided the following isolates: enterococcus faecium (ndx-1, ndx-2, ndx-4, ndx-7 and ndx-8), enterococcus faecalis ndx-6 and enterococcus casseliflavus (ndx-3 and ndx-5).To investigate, customer returned panels of the complaint batch were inoculated with customer returned e.Faecium, e.Faecalis and e.Casseliflavus isolates (ndx 3 through ndx 8) and placed in a phoenix m50 to evaluate for lzd mic results.Next, retention panels of the complaint batch were inoculated with customer returned e.Faecium, e.Faecalis and e.Casseliflavus isolates (ndx-1 through ndx-8) and placed in a phoenix m50 to evaluate for lzd mic results.Last, control panels of the same material but different batch were also inoculated with customer returned isolates alongside in house e.Faecium (pos 2277) and placed in a phoenix m50 to evaluate for lzd results.For further investigation, disk diffusion testing was performed on the customer returned isolates.Results of the customer returned isolates showed susceptible and intermediate mic results across all panels tested.In house isolate e.Faecium pos 2277 returned susceptible mic results.Disk diffusion results show the phoenix mic values to be the same results (sensitive s) or within one dilution (intermediate i) of the expected result less than or equal to 2 (s).As we were able to re-create the defect reported by the customer (intermediate mic results with lzd and e.Faecium, e.Faecalis and e.Casseliflavus).This complaint is confirmed.Bd r&d performed a biochemical analysis of the customer provided binary file.There were no results in the chemical reactions that stood out to be a definitive cause of the false resistance and no signs of contamination observed in the wells.The batch history record review for the complaint batches was satisfactory, and no quality notifications were generated during manufacturing or inspection.Formulation, filling, and packaging processes were within specifications.In process checks are performed during manufacturing at designated intervals per procedures.Qc inspection and testing were satisfactory at time of release.Complaint trending was performed, and no trends were identified associated with this defect.For further review, complaints due to high mic linezolid (lzd) across this material 449036 were reviewed and there are no trends associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
PANEL PHOENIX PMIC-110
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22440569
Report Number1119779-2025-01729
Device Sequence Number3151599
Product Code LON
UDI-Device Identifier30382904490363
UDI-Public(01)30382904490363(17)260214(10)5042883
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/14/2026
Device Catalogue Number449036
Device Lot Number5042883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown